MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that while the patient was attached to the power module and system monitor over the weekend, the nurses heard left ventricular assist device (lvad) alarms.When they went into the patient's room, the nurses saw a driveline disconnect and a low flow alarm on the system monitor.The patient was assessed and no cables were disconnected and the green circle on the controller indicated the lvad was on.There was no sign of these alarms when the pump was interrogated on the morning of monday (b)(6) 2024.The site wondered if there was an issue with the system monitor.Log files submitted for review showed only consistent pi values which shortened the data capture time to just under an hours¿ worth of data.Technical services was unable to comment on the events that occurred over the weekend because the new incoming data had overwritten older data.
 
Event or Problem Description
It was unknown if the system monitor was rebooted before use.The patient did not experience any symptoms adverse effects due to the event.It was unknown if rebooting the system monitor resolved the issue.The bedside nurses erroneously attempted to determine alarms by reviewing all potential alarms on the monitor.There were no identifiable alarms associated with reported events.The patient had no hemodynamic compromise.The vad coordinator reviewed history in detail and reported events likely due to inaccurate attempts at interrogation by bedside nurses.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the driveline disconnect and low flow alarm messages on the system monitor could not be confirmed through this evaluation.The controller event log file was reviewed on 23sep2024 at 10:06:07 to 10:49:38.The events on the reported 22sep2024 appears to have been overwritten with newer events.During the captured time frames, a driveline disconnect or low flow alarm was not captured.The pump periodic log files were reviewed on 12sep2024 to 23sep2024.The system operated within the patient speed limit value (5,200 rpm) and low speed limit value (5,000 rpm).The pump appeared to operate as intended with stable temperature, rotor displacement, and rotor noise.A root cause that led to the driveline disconnect and low flow alarm messages on the system monitor could not be determined.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The serial number of the system monitor was unavailable, and the device history record could not be reviewed.Heartmate 3 instructions for use under section f, safety checklists, replace any equipment or system component that appears damaged or worn.Under section 4, system monitor, outlines how to use the system monitor.Under ¿system monitor interface¿, ¿the system monitor¿s touch-screen interface contains menu-driven and menu-prompted operations that are accessible from six main screens.Six tabs, representing the six main screens, are continuously displayed along the top of each screen.Touching the on-screen tab allows access to the corresponding screen.Each screen has unique system functions.¿ this section includes information on the pump stop button.This section explains that if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed.Under ¿alarm messages¿, all hazard and advisory alarms are outlined.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20350774
Report Number2916596-2024-06451
Device Sequence Number12775897
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight60 KG